Recalls

Compounding pharmacy recalls all sterile drugs

pharmacist pharmacy Wikimedia Commons 263x210 Compounding pharmacy recalls all sterile drugsThe Food and Drug Administration (FDA) is alerting health care officials that all products marketed as sterile by the compounding pharmacy Coastal Meds are being recalled because particles were seen floating in some vials intended for injection.

During a recent inspection of Costal Meds’ plant by the FDA, investigators observed visible particles and poor sterile production practices, which further raised concerns about the particulates in Costal Meds’ drug products for injection. The company initiated a voluntary recall of all products intended to be sterile, but failed to inform the public.

Injecting a drug product containing particulate matter may result in serious and potentially life threatening adverse events, such as infection, allergic reaction, toxicity, or other reactions. Health care professionals are advised to check their inventory for any Coastal Meds drug products intended to be sterile, quarantine them, and not administer them to patients.

The FDA is not aware of any adverse events associated with drug products from Costal Med. Anyone who has received drugs from this company who have concerns should contact their doctors. Any adverse events should be reported to the FDA MedWatch Adverse Event Reporting System at www.FDA.gov/MedWatch/Report.htm.

Source: FDA Recall Notice